Coronavirus Live Count Map India
remove_red_eye 791 Views
COVID-19 Vaccine Updates
A 42-year-old female presented to the emergency department with a worsening rash. She had a medical history of type II diabetes mellitus, hypertension, and class III obesity.
On the day of admission, she noted the development of red, raised lesions on her arms over the last week, which was described as mildly pruritic and nontender. The next day she had typical COVID-19 symptoms and was tested positive for COVID-19 on day 3 of her symptoms.
no personal or family history of dermatologic or autoimmune conditions was found. No other significant changes in routine were noted. She was taking lisinopril 20 mg QD for 7 months for hypertension and metformin 500 mg BID also for 7 months for type II diabetes mellitus.
The rash involved the lower extremities, torso, and neck and chin over the ten days before she presented to the ED. The lesions became larger, and some started blistering.
She was tachypneic but well oxygenated on room air. Tachypnea was treated with Supplemental oxygen given at 1-2 L by using a nasal cannula.
Examination revealed negative Nikolsky sign, blanching, blisters tense and tender to palpation, and scaly lesions non-tender to palpation. No mucosal involvement was present.
Hematologic examinations were normal. However, mild hypokalemia, elevated blood glucose, hypoalbuminemia, and elevated liver enzymes were found on admission. D-dimer and C-reactive protein were also elevated.
Differential diagnoses of erythema multiforme, chemical burn or exposure, leukocytoclastic vasculitis, drug reaction, granulomatosis with polyangiitis, urticarial vasculitis, and other viral exanthems were made.
Treatment was initiated with, triamcinolone 0.5% cream, and IV dexamethasone 6 mg.
She repeated multiple steroid courses due to the persistent discomfort associated with the rash. Along with she was also taking nicotinamide to ease her rash.
An immune-modulating therapy for her is still under consideration.
Source: Olson N, Eckhardt D, Delano A. New-Onset Bullous Pemphigoid in a COVID-19 Patient, Case Reports in Dermatological Medicine, 2021;2021. https://doi.org/10.1155/2021/5575111